MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR VAMP VENOUS/ARTERIAL BLOOD MANAGEMENT PROTECTION SYSTEM; CATHETER, CONTINUOUS FLUSH

EDWARDS LIFESCIENCES DR VAMP VENOUS/ARTERIAL BLOOD MANAGEMENT PROTECTION SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 48VMP160
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after arterial blood draw for blood gas testing with this vamp system, the sampling site septum slipped into the tubing causing blood leakage.The blood leakage was minimal and no additional intervention was needed.There was no allegation of patient injury.The device was available for evaluation.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not been received yet.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
The device was received for evaluation.The silicone disk was stuck down into sample site housing.The edge at the top of sample site housing appeared not bent down and inwards.No other visible defect or damage was observed from the unit.Based on the evaluation results the failure was found to be related to the silicone disk being stuck down into the sample site housing rather than the sampling site septum dislodged/detached as initially reported.If the septum or rubber from sampling becomes stuck or difficult to move, this may impact the ability to perform blood sampling, or may result in a small amount of blood or fluid loss.If unable to be resolved, the device will have to be exchanged with minor delay in monitoring/treatment.As such, this event is no longer considered reportable and a corrected supplemental report is being submitted.

Brand Name
VAMP VENOUS/ARTERIAL BLOOD MANAGEMENT PROTECTION SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20890460
Report Number2015691-2024-09425
Device Sequence Number15714246
Product Code DXO
UDI-Device Identifier07460691950610
UDI-Public(01)07460691950610(17)260326(11)240326(10)65652855
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2026
Device Model Number48VMP160
Device Lot Number65652855
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown